Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Toddlers, Preschoolers

Vyvanse and Melatonin


My 5 year old son was diagnosed with ADHD a month ago and has been on 20 mg Vyvanse.  He has always had a problem falling asleep at night but seemed to get worse after taking the Vyvanse.  The doctor suggested trying 1 to 2 mg Melatonin at night to help him sleep and that did wonders as instead of being in bed awake for over an hour now falls asleep in about 20 minutes.  However his teacher just emailed me to let me know that the last couple of days at school has been like it was before he started his Vyvanse as he seems lost and not sure what he should be doing, not being able to keep focused and getting in trouble for not listening.  I did not think Melatonin would affect his Vyvanse med but now being to wonder if it is or is it that he has been on Vyvanse for a month now an may need an increase in dose?

Replies

Talk to your prescribing doctor about this. It could be either issue or a little of both. Recruit the help of your doctor to resolve this issue.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Jan 22, 2014 at 2:34pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.